MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-A004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a meniscal repair procedure, the novostitch upper jaw was broken, it could not be manipulated.The tip broke inside the patient, all the pieces were removed.The procedure was completed without a significant delay.There was a change in the surgical technique.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information provided: d4: expiration date h4: manufacturing date corrections made in the following fields: b5: event description d4: lot number e1: physician information e3: reporter occupation h6: health effect - impact code.
 
Event or Problem Description
It was reported that during a meniscal repair procedure, the novostitch upper jaw was broken and it could not be manipulated.The tip broke inside the patient, pieces were removed using suction.The procedure was completed with a change in surgical technique with a 30 min delay.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: "the reported device was received for evaluation.A visual inspection of the returned device found the linkage to the upper jaw is broken.A functional evaluation revealed pass stitch and lower jaw function properly.The upper jaw lever does not actuate due to broken linkage.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Smith and nephew has not received adequate clinical information to perform a thorough medical investigation nor to determine a definitive root cause of the reported failure.According to the report, the broken piece was retrieved from the patient.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.An analysis of the customer provided images found the linkage to the upper jaw is broken.It was determined the device did not contribute to the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device tip, attempted correction of a damaged device, or an inadvertent impact event.No containment or corrective actions are recommended at this time.".
 
Additional Manufacturer Narrative
H10: additional information on b4.
 
Event or Problem Description
It was reported that, during a meniscal repair procedure, the novostitch upper jaw was broken, it could not be manipulated.The tip broke inside the patient, all the pieces were removed by suction.The procedure was completed without a significant delay.There was a change in the surgical technique.No further complications were reported.

Brand Name
NOVOSTITCH PRO MENISCAL RPR SYS 0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer (Section G)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13390426
Report Number3009131204-2022-00001
Device Sequence Number4252652
Product Code GAT
UDI-Device Identifier00853541006051
UDI-Public00853541006051
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2023
Device Model NumberCTX-A004
Device Catalogue NumberCTX-A004
Device Lot NumberM210116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2022
Supplement Date Received by Manufacturer01/31/2022
01/31/2022
03/07/2022
Initial Report FDA Received Date01/30/2022
Supplement Report FDA Received Date02/02/2022
02/03/2022
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown